Can Cymbalta (or any antidepressants) cause lactose intolerance? My mom thinks my lactose intolerance is related to my starting Cymbalta, but I think it started about 8 months earlier. Can any antidepressants cause that?
Antidepressants (Cymbalta) and Lactose Intolerance???
Question posted by GilligansCouch on 7 April 2015
Last updated on 17 May 2015 by Tascha
Absolutely. I was on this med for approx 18 months. The side effects of lactose intolerance became worse when I increased the dose. Even then I didn't realise that it was the meds. The higher the dose, the worse the effects when I ingested lactose. I experienced nausea, vomiting, abdominal pains, incredibly bad indigestion, amongst other things. I also didn't need to ingest large amounts of lactose to experience these issues. At the time I changed to lactose free milk and I was so much better. I did however change meds and the day after I was off Cymbalta I ate cereal as usual and hubby had put milk with lactose in my cereal which I didn't know at the time. Lactose issues, gone. Couldn't believe it.
Approx 3 years ago I read on the Internet that they had a study and only a very minute amount of people were affected when they were on this med and they ingested lactose.
All I can tell you is that I take Cymbalta and have no problem with lactose. I eat icecream almost daily. Years ago I thought I had lactose problems but after tests, was an irritated stomache lining. Blessings to you!
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.